Yes, this medication is a steroid cream - it is available in different strengths and formulas - diprolene and diprosone are two common brand names.
Steroid creams are generally safe when used exactly as your doctor recommends - the side effects common with oral and IV steroids are not common with topical steroids unless you are using a large amount or for long periods.
Clean your skin with a hypoallergenic cleanser like cetaphil and pat it dry gently before applying steroid creams or lotions. Generally apply a thin layer unless your doctor has told you to use more. Don't cover with a bandage or dressing unless specifically told to by your doctor because occlusive dressings cause more skin absorption. Don't use this cream on your face or anywhere near your eyes, and wash your hands right after applying. Don't use the cream anywhere but the specific areas diected by your doctor. If you have open or ulcerated areas of skin, ask your doctor before using this cream near them.
Topical steroids can cause your skin to thin when used over several weeks - they can also cause purplish marks called stria, or changes in skin color. If you are using these creams on your feet, you may be more prone to fungal foot infections so good foot care is important.
Hope this helps!